An Axiomatization of the Walras Correspondence in Infinite Dimensional Spaces

Mukul Majumdar & Bezalel Peleg

This paper presents a generalization of the results of van den Nouweland, Peleg and Tijs on the axiomatization of the Walras correspondence to generalized (pure exchange) economies where the commodity space is the positive cone in an ordered locally convex topological vector space. Our main result characterizes the Walras correspondence completely over an "acceptable" class of economies in terms of consistency, converse consistency, and weak versions of Pareto optimality and non-emptiness. Important examples of economies that are "acceptable" are given in detail.

February, 1997
Published in: 
International Economic Review 38 (1997), 853-864. Also in: The Legacy of Leon Walras, vol. 2, Intellectual Legacies in Modern Economics, vol 7, D. A. Walker (ed.), Elgar Reference Collection (2001), 618-629